OSA's Digital Library

Optics Letters

Optics Letters

| RAPID, SHORT PUBLICATIONS ON THE LATEST IN OPTICAL DISCOVERIES

  • Vol. 20, Iss. 21 — Nov. 1, 1995
  • pp: 2183–2185

Stability of spatial solitary waves in quadratic media

Lluis Torner, Dumitru Mihalache, Dumitru Mazilu, and Nail N. Akhmediev  »View Author Affiliations


Optics Letters, Vol. 20, Issue 21, pp. 2183-2185 (1995)
http://dx.doi.org/10.1364/OL.20.002183


View Full Text Article

Enhanced HTML    Acrobat PDF (252 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We investigate the stability of bright solitary waves formed by the mutual trapping of the fundamental and second-harmonic waves propagating in a nonlinear quadratic medium. First, we find that most of the solitary waves are stable under propagation. Second, we study the evolution of the solitary waves in the presence of small linear absorption. At phase matching the adiabatic evolution of the solitary waves obeys an amplitude × width-squared rule.

© 1995 Optical Society of America

History
Original Manuscript: July 7, 1995
Published: November 1, 1995

Citation
Lluis Torner, Nail N. Akhmediev, Dumitru Mihalache, and Dumitru Mazilu, "Stability of spatial solitary waves in quadratic media," Opt. Lett. 20, 2183-2185 (1995)
http://www.opticsinfobase.org/ol/abstract.cfm?URI=ol-20-21-2183


Sort:  Author  |  Year  |  Journal  |  Reset  

References

  1. Yu. N. Karamzin, A. P. Sukhorukov, Sov. Phys. JETP 41, 414 (1976).
  2. R. Schiek, J. Opt. Soc. Am. B 10, 1848 (1993); M. J. Werner, P. D. Drummond, J. Opt. Soc. Am. B 10, 2390 (1993); K. Hayata, M. Koshiba, Phys. Rev. Lett. 71, 3275 (1993). [CrossRef]
  3. C. R. Menyuk, R. Schiek, L. Torner, J. Opt. Soc. Am. B 11, 2434 (1994). [CrossRef]
  4. L. Torner, C. R. Menyuk, G. I. Stegeman, Opt. Lett. 19, 1615 (1994) ;J. Opt. Soc. Am. B 12, 889 (1995). [CrossRef] [PubMed]
  5. W. E. Torruellas, Z. Wang, D. J. Hagan, E. W. VanStryland, G. I. Stegeman, L. Torner, C. R. Menyuk, Phys. Rev. Lett. 74, 5036 (1995). [CrossRef] [PubMed]
  6. R. Schiek, Y. Baek, G. I. Stegeman, “One-dimensional spatial solitons due to cascaded second-order nonlinearities in planar waveguides,” submitted toPhys. Rev. Lett. [PubMed]
  7. A. V. Buryak, Y. S. Kivshar, Opt. Lett. 19, 1612 (1994); Phys. Lett. A 197, 407 (1995); L. Torner, Opt. Commun. 114, 136 (1995). [CrossRef] [PubMed]
  8. N. Akhmediev, A. Buryak, J. M. Soto-Crespo, Opt. Commun. 112, 278 (1994); N. Akhmediev, A. Ankiewicz, Phys. Rev. Lett. 70, 2395 (1993). [CrossRef]
  9. E. A. Kuznetsov, A. M. Rubenchik, V. E. Zakharov, Phys. Rep. 142, 103 (1986); V. E. Zakharov, E. A. Kuznetzov, Sov. Phys. JETP 39, 285 (1975). [CrossRef]
  10. The boundedness of the (3 + 1) version of the Hamiltonian was shown byA. A. Kanashov, A. M. Rubenchik, Physica D 4, 122 (1981); the same method was used later for the (2 + 1) case byL. Torner, C. R. Menyuk, W. E. Torruellas, G. I. Stegeman, Opt. Lett. 20, 13 (1995). [CrossRef]

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.

Figures

Fig. 1 Fig. 2 Fig. 3
 

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited